I have just spent 2 months in the hospital with severe pain in my stomach, this was the longest time I had ever spent in the hospital and never want to experience that again. They found that I had c-diff in the 1st week, my pain levels went up to 9 out of 10 and I was begining to say I felt really ruff. The 2nd week passed quick and the doctors were talking about putting in a feeding tube because I was unable to keep any food down. At the end of the first month I had lost 23 lb's in weight, but I must admit I was over weight at the start of my visit. So the tube was fitted by passing my stomach and into the small intestine I hated that thing so much and they pulled it out after being in for a week and a half, but it was determined that I wasn't eating enough calories and a second tube was put in the same place as the first. So I was in the second month now fighting the weight loss, the doctors didn't know what to do with me really they done a bunch of tests which didn't give them reasons as to why I was still vomiting and pooping out so much, all the c-diff test were now clear. If any of you had a feeding tube before you will know how hard it is to eat normal with that tube down your throat. In week 6 I was very weak and I ended up passing out in my room around 4:30 pm where nobody found me for 2 hour once the nurses were doing a change over, then they found me still passed out on the floor. My husband always phoned me before coming up to seeing me and this day it took 1 hour of phoning my room before a nurse picked up the phone and told him to come to the hospital as soon as possible. The hospital is not far from our house and when David saw me for the first time, the emergency team were trying to bring me around. The team gave me Narcam twice, this medication takes all the medications in your body away and your left squirming because you are in so much pain. I was then taken for a CT scan of my head and my left shoulder because I was holding my arm and complaining it hurt, the CT scan didn't show that I had a bleed or damage to my shoulder. So it was about 10:30 pm before I really new something was wrong because I was in a different room, right out side the nurses desk, I also had bumpers up the side of my bed with an alarm on as well. My husband said he kept telling me what happened but I kept on asking for quite a while, the following day I was transfered to the heart floor to be monitored because I have a pacemaker fitted.It all turned out fine so now it was coming to the end of the 6th week and they wanted me to go to a nursing home to keep getting my IV therapy but by now I wasn't sick enough for the hospital, let me just say I lasted 5 hours at the nursing home because they could not give me the medications I still needed, although they said they could and tried to convince me to take the meds another way I then went home with my husband, this was on the Friday. In the early hours I had to go to the ER to get the meds I needed by IV and then I was given a prescription and sent home, Saturday we were in the ER, Sunday we were in the ER, Monday we were in the ER getting the IV therapy before I could see my PCP to sort things out. I was admitted back in the hospital around 5pm and spent the next 10 days in their getting to the point where I could now go home and manage my meds without the IV.
So my question is to everyone has this happened to anyone else or should I say has anyone had such bad luck also after getting C-Diff. I can joke about it now a bit but at the time it was happening to me it was such a tuff thing to handle and would never want any one to go through what I just did.
Hello and thank you for posting your medical question on E health forum.
Clostridium difficile , often called C. difficile or C. diff, is a bacterium that can cause symptoms ranging from diarrhea to life-threatening inflammation of the colon. Illness from C. difficile most commonly affects older adults in hospitals or in long term care facilities and typically occurs after use of antibiotic medications.
In recent years, C. difficile infections have become more frequent, more severe and more difficult to treat. Each year, tens of thousands of people in the United States get sick from C. difficile, including some otherwise healthy people who aren't hospitalized or taking antibiotics.
In severe cases, C. difficile causes the colon to become inflamed (colitis) or to form patches of raw tissue that can bleed or produce pus (pseudomembranous colitis). Signs and symptoms of severe infection include: Watery diarrhea 10 to 15 times a day, abdominal cramping and pain, which may be severe, Fever , Blood or pus in the stool, Nausea, Dehydration , Loss of appetite, Weight loss, etc.
Mild illness caused by C. difficile may get better if you stop taking antibiotics. Severe symptoms require treatment with a different antibiotic.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Digestive and Bowel Disorders , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.